Alert archive / Michigan / Winter Storm Warnings in 2010
Winter Storm Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Dec 13, 2010, 4:13 AM EST for 6 counties in Michigan. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2010, 4:13 AM EST (09:13 UTC)
- Expired
- Dec 13, 2010, 12:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
Counties Alpena County, MI, Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI, Manistee County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 40 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 7:00 AM EST | SNOW 4.6 | Traverse City, MI | 24 HR TOTAL THRU 7 AM. SNOW DEPTH 6 IN. |
| Dec 13, 7:00 AM EST | SNOW 8.7 | 7 Ssw Traverse City, MI | 24 HR TOTAL THRU 7 AM. |
| Dec 13, 7:00 AM EST | SNOW 10 | 1 Ssw Alpena, MI | 24 HR TOTAL THRU 7 AM. |
| Dec 13, 8:00 AM EST | SNOW 5.5 | Alpena, MI | 24 HR TOTAL THRU 7 AM. SNOW DEPTH 10 IN. |
| Dec 13, 8:00 AM EST | SNOW 7 | 1 Nw Interlochen, MI | 24 HR TOTAL THRU 8 AM. SNOW DEPTH 20 IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 9.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WWUS43 KAPX 130913 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 AM EST MON DEC 13 2010 ...STILL WINDY WITH PLENTY OF BLOWING AND DRIFTING SNOW THIS MORNING... .COLD AND GUSTY NORTH WINDS CONTINUE TO KICK OFF LAKE EFFECT SNOW SHOWERS. FOR THE MOST PART...THESE WILL LIGHT...WITH LOCAL ACCUMULATIONS OF AN INCH OR TWO DURING THE DAYLIGHT HOURS. HOWEVER...WITH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...BLOWING AND DRIFTING WILL CONTINUE TO BE MAJOR ISSUES...ESPECIALLY IN COASTAL AND OTHER EXPOSED LOCATIONS. MEANWHILE...BITTERLY COLD AIR IS SEEPING SOUTHWARD INTO EASTERN UPPER MICHIGAN. WIND CHILLS WILL LOWER TO NEAR 30 BELOW ZERO NEAR AND EAST OF THE I-75 CORRIDOR. MIZ018-024-131700- /O.CAN.KAPX.BZ.W.0001.000000T0000Z-101213T1200Z/ /O.NEW.KAPX.WS.W.0002.101213T0913Z-101213T1700Z/ PRESQUE ISLE-ALPENA- INCLUDING THE CITIES OF...ROGERS CITY...ALPENA 413 AM EST MON DEC 13 2010 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. IMPACTS... * HAZARDOUS TRAVEL CONDITIONS DUE TO FALLING...BLOWING AND DRIFTING SNOW. VISIBILITIES REDUCED TO A HALF MILE AT TIMES. HAZARDOUS WEATHER... * SNOW WILL DIMINISH TO LIGHT SNOW SHOWERS THIS MORNING. DAYTIME ACCUMULATIONS OF 1 TO 2 INCHES. * GUSTY NORTH WINDS TO 40 MPH WILL CREATE SHARPLY REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MIZ020-025-026-031-131700- /O.CAN.KAPX.BZ.W.0001.000000T0000Z-101213T1200Z/ /O.NEW.KAPX.WS.W.0002.101213T0913Z-101213T1700Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE 413 AM EST MON DEC 13 2010 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. IMPACTS... * HAZARDOUS TRAVEL CONDITIONS DUE TO FALLING...BLOWING AND DRIFTING SNOW. VISIBILITIES REDUCED TO A HALF MILE AT TIMES. HAZARDOUS WEATHER... * LIGHT SNOW SHOWERS WILL CONTINUE...WITH DAYTIME ACCUMULATIONS OF 1 TO 2 INCHES. * GUSTY NORTH WINDS TO 40 MPH WILL CREATE SHARPLY REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MIZ016-017-019-131015- /O.CAN.KAPX.BZ.W.0001.000000T0000Z-101213T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX 413 AM EST MON DEC 13 2010 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE BLIZZARD WARNING. $$ MIZ032-131700- /O.CAN.KAPX.WS.W.0001.000000T0000Z-101213T1000Z/ /O.EXB.KAPX.WW.Y.0013.000000T0000Z-101213T1700Z/ WEXFORD- INCLUDING THE CITY OF...CADILLAC 413 AM EST MON DEC 13 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. IMPACTS... * HAZARDOUS TRAVEL CONDITIONS DUE TO FALLING...BLOWING AND DRIFTING SNOW. VISIBILITIES REDUCED TO LESS THAN A MILE AT TIMES. HAZARDOUS WEATHER... * LIGHT SNOW SHOWERS WILL CONTINUE...WITH DAYTIME ACCUMULATIONS OF AROUND AN INCH. * GUSTY NORTH WINDS TO 40 MPH WILL CREATE SHARPLY REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN SLICK TRAVEL CONDITIONS. && $$ MIZ023-029-030-131015- /O.CAN.KAPX.WS.W.0001.000000T0000Z-101213T1000Z/ MONTMORENCY-OSCODA-ALCONA- INCLUDING THE CITIES OF...ATLANTA...MIO...HARRISVILLE 413 AM EST MON DEC 13 2010 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER STORM WARNING. $$ MIZ022-131015- /O.CAN.KAPX.WW.Y.0013.000000T0000Z-101213T1000Z/ OTSEGO- INCLUDING THE CITY OF...GAYLORD 413 AM EST MON DEC 13 2010 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MIZ008-015-131700- /O.NEW.KAPX.WC.Y.0002.101213T0913Z-101213T1700Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 413 AM EST MON DEC 13 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. IMPACTS... * BITTERLY COLD NORTH WINDS COULD CAUSE RAPID FREEZING OF EXPOSED SKIN. HAZARDOUS WEATHER... * DANGEROUS WIND CHILLS NEAR 30 BELOW ZERO THIS MORNING...MAINLY ALONG AND EAST OF THE I-75 CORRIDOR IN EASTERN UPPER MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MIZ021-027-131700- /O.EXT.KAPX.WW.Y.0013.000000T0000Z-101213T1700Z/ ANTRIM-KALKASKA- INCLUDING THE CITIES OF...MANCELONA...KALKASKA 413 AM EST MON DEC 13 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. IMPACTS... * HAZARDOUS TRAVEL CONDITIONS DUE TO FALLING...BLOWING AND DRIFTING SNOW. VISIBILITIES REDUCED TO LESS THAN A MILE AT TIMES. HAZARDOUS WEATHER... * LIGHT SNOW SHOWERS WILL CONTINUE...WITH DAYTIME ACCUMULATIONS OF AROUND AN INCH. * GUSTY NORTH WINDS TO 40 MPH WILL CREATE SHARPLY REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN SLICK TRAVEL CONDITIONS. && $$ JZ
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 3:54 AM EST, 19 minutes earlier.
Area forecast discussion, Dec 13, 3:54 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
354 AM EST MON DEC 13 2010
.SYNOPSIS.../ISSUED AT 354 AM/
LOW PRESSURE OVER SOUTHERN QUEBEC AND HIGH PRESSURE IN
MANITOBA...WILL RENEW A PUSH OF VERY COLD AIR INTO THE REGION WITH
GUSTY NORTH WINDS. AS THE SYSTEM DEPARTS TODAY...LAKE EFFECT SNOW
SHOWERS WILL CONTINUE ALONG THE LAKE MICHIGAN AND LAKE HURON
SHORELINES. VERY GUSTY CONDITIONS WILL ALSO PROVIDE PLENTY OF
DRIFTING SNOW...AS WELL AS PUSH WIND CHILLS DOWN WELL BELOW
ZERO...ESPECIALLY THIS MORNING.
LAKE SNOWS WILL CONTINUE THROUGH THE EARLY PART OF THE WORK
WEEK...ALONG WITH VERY COLD CONDITIONS...BEFORE THINGS BEGIN TO
RELAX INTO MIDWEEK AS HIGH PRESSURE ARRIVES.
JSL
&&
.SHORT TERM.../ISSUED AT 354 AM/...TODAY
988MB LOW COMPLEX OVER THE NE...WITH A 1035MB HIGH NEAR WINNIPEG. IN
BETWEEN...COOOOOOOOOLD NORTHERLY LOW LEVEL FLOW CONTINUES. STILL
SOME SYNOPTIC MOISTURE/PRECIP-ASSISTANCE LINGERING OVER THE EAST
THIRD OF THE FORECAST AREA...SLOWLY PULLING OUT OF THE REGION.
BEHIND IT...NORTH FLOW PURE LAKE EFFECT SNOW (LES) IS MAINLY
WEAK...THANKS TO VERY DRY MID-LEVEL AIR AND LOW INVERSION HEIGHTS.
ONE HALF-WAY DECENT BAND IS DRIFTING EAST FROM THE TVC AREA.
HOWEVER...NORTH WINDS ARE STILL HOWLING PRETTY DECENTLY...WITH VSBYS
DOWN TO A MILE OR LESS AT TIMES IN FALLING/BLOWING SNOW. EXPECTED WX
TODAY...AND LINGERING HEADLINES...ARE THE MAIN FOCUS.
THE FORECAST IS PROBABLY MORE STRAIGHT-FORWARD THAN THE HEADLINES.
THE LAST OF THE MID-LEVEL MOISTURE WILL BE DEPARTING THE NE LOWER MI
SHORELINE BY 15Z/11AM. ONCE THAT HAPPENS...PRECIP CHARACTER OVER
THERE WILL CHANGE TO WHAT WE SEE NOW IN NW LOWER MI AND CENTRAL
UPPER MI...FAIRLY WIDESPREAD BUT WEAK LES. THE COLD TEMPS (850MB
TEMPS DEEP INTO THE MINUS TEENS) ARE ALSO HINDERING SNOWFLAKE SIZE
AND THUS SNOW/LIQUID RATIOS...WHICH HAVE NOT BEEN IMPRESSIVE AT ANY
POINT IN THIS EVENT. GIVEN THE MID LEVELS WILL REMAIN VERY DRY
(850-700MB RH LEVELS 30 PERCENT OR LESS)...SEE NO REASON FOR LES TO
RAMP UP IN ANY SIGNIFICANT WAY. HOWEVER...LES WILL PUSH A BIT TO THE
EAST THIS AFTERNOON AS 1000-850MB WINDS BACK A SMIDGE TO ALMOST NNW.
LOCAL 1-2 INCH ACCUMS ARE A REASONABLE EXPECTATION IN NW LOWER (WEST
OF M-66)...AND NEAR APN/ROGERS CITY. LESS THAN THAT ELSEWHERE.
WINDS WILL REMAIN PRETTY RAMBUNCTIOUS THIS MORNING...WITH A FEW
40-50MPH GUSTS ALONG THE COASTS OF NORTHERN LOWER. THE PRESSURE
GRADIENT WILL START TO SLACKEN THIS AFTERNOON...AND WINDS WILL
TAMPER DOWN JUST A BIT IN RESPONSE. STILL PLENTY BRISK THOUGH.
TEMPS DO NOT NEED MAJOR CHANGES. THE LONG-DURATION NORTH FETCH HAS
RESULTED IN A TONGUE OF MINIMALLY-MODIFIED AIR IN EASTERN CHIP/MACK
COUNTIES...DOWN THRU PLN/GLR. THIS WILL EVENTUALLY REACH TO HTL.
COLDEST TEMPS WILL BE FOUND IN THIS TONGUE...WITH THE COLDEST SPOTS
LIKE ANJ/GLR TOPPING OUT IN HIGH SINGLE DIGITS ABOVE ZERO.
ELSEWHERE...LOW TO MID TEENS WILL BE MORE COMMON. WIND CHILLS
ALREADY DOWN TO -25 OR SO AT THE SAULT AND KINROSS...NEAR -15 AT
PLN.
HEADLINES...WE HAVE A PLETHORA FOR YOUR VIEWING PLEASURE THIS
MORNING. IN NE LOWER MI...THOUGH APN VSBYS ARE STILL DOWN NEAR 1/2
TO 3/4SM...WE DON/T (AND WON/T) QUITE HAVE THE WIND/VSBYS TO JUSTIFY
BLIZZ WARNINGS ANY LONGER. THUS A WINTER STORM WARNING WILL BE
ISSUED FOR APN/ROGERS FOR THIS MORNING. OTHER HEADLINES IN NE LOWER
CAN DROP OUT.
IN NW LOWER...THE SLOWLY SHIFTING NATURE OF NARROW LES BANDS WILL
PRECLUDE BLIZZ CONDITIONS FOR 3 HOURS AT ANY ONE PLACE. HOWEVER...
STILL ABUNDANT BLOWING/DRIFTING CONCERNS...EVEN WITH LIMITED
SNOWFALL. PER COORD WITH GRR...WILL GO WITH A WINTER STORM WARNING
THIS MORNING FROM MBL TO LEELANAU AND OVER TO TVC. CAD/KALK/ANTRIM
WILL SEE A WINTER WX ADVISORY...ALSO FOR THIS MORNING. OTHER
HEADLINES WILL DROP OUT...THOUGH WILL NEED TO WATCH THE TIP OF THE
MITT FOR WIND CHILL HEADLINE POTENTIAL.
IN EASTERN UPPER...THAT WIND CHILL POTENTIAL IS MORE EVIDENT...AND
IS ALREADY CLOSE TO BEING MET. WIND CHILL ADVISORY WILL BE ISSUED
FOR CENTRAL/EASTERN CHIP/MACK COUNTIES...AGAIN JUST FOR THIS MORNING.
JZ
&&
.LONG TERM.../ISSUED AT 354 AM/...TONIGHT AND BEYOND
ACTUALLY A FAIRLY QUIET REST-OF-THE-WEEK SHAPING UP...THOUGH WITH
PLENTY OF COLD TO CONTEND WITH EARLY ON. UPPER LOW WILL SPIN AWAY
OVER THE NE STATES...WITH A PIECE OF THE LOW BREAKING OFF AND
RETROGRADING NORTH OF SUPERIOR. AS THIS HAPPENS...FLOW ALOFT WILL
BECOME MORE ZONAL ACROSS THE NORTHERN US. AT THE SURFACE...THE COLD
RIDGE NOW ORIENTED N-S IN THE PLAINS WILL WEAKEN...GET TILTED INTO A
NW-SE ORIENTATION...AND WILL BE JUST TO OUR SW BY WEDNESDAY. THESE
ALL SUPPORT MODERATING TEMPS BEGINNING WEDNESDAY. UNTIL THEN...LIGHT
LAKE EFFECT AND COLD TEMPS ARE THE MAIN CONCERNS.
TONIGHT/TUESDAY...850MB TEMPS WILL MODERATE 1-2C PER PERIOD...
REACHING -14C BY LATE TUESDAY. 925MB TEMPS ARE MODERATING A HAIR
FASTER THAN THAT. MID LEVELS REMAIN DRY...WITH SHALLOW INVERSION
HEIGHTS (CIRCA 4K FEET). DELTA T/S IN THE LOWER 20S STILL PLENTY FOR
LES...BUT THE ABOVE PARAMETERS WILL KEEP THINGS LIGHT. ANOTHER
LOCALIZED 1-2 INCHES IN NW LOWER MI TONIGHT...A HAIR LESS THAN THAT
TUESDAY. JUST SCT SHSN IN THE LESS IMPACTED SNOWBELTS WITH THAT
FETCH (APN/ROGERS...AND FAR WESTERN CHIPPEWA CO).
MIN TEMPS WILL SLIP JUST BELOW ZERO IN EASTERN CHIP/MACK COUNTIES
TONIGHT. MOST OTHER PLACES WILL BE IN SINGLE DIGITS ABOVE...THOUGH
PARTS OF THE LAKE MI COAST WILL HANG IN THE LOWER TEENS. MAX TEMPS
TUESDAY MID TEENS TO LOWER 20S...AGAIN WARMEST NEAR LAKE MI.
TUESDAY NIGHT/WEDNESDAY...1000-850MB WINDS WILL BACK TO THE NW
TUESDAY EVENING...AND STAY THERE INTO WEDS. 850MB TEMPS WILL HOLD
AROUND -14C TUE NIGHT...THEN RECOVER TO -12C WEDS. A SLUG OF MUCH
DRIER MID LEVEL AIR ARRIVES FROM THE NORTH WEDS...WITH 850-700MB RH
LOWERING BELOW 20 PERCENT. SUSPECT THAT IS WHAT WILL SHUT OFF
LES...THOUGH THE CURRENT SMALL CHANCE OF SHSN IN NW FLOW AREAS WEDS
IS NOT UNREASONABLE. FOR TUE NIGHT LIKELY POPS FOR -SHSN AND VERY
LIGHT ACCUMS STILL WORKS. MIN TEMPS MID SINGLE DIGITS TO MID TEENS.
MAX TEMPS MAINLY LOW/MID 20S.
JZ
WEDNESDAY NIGHT AND BEYOND...THE HIGH PRESSURE WILL TAKE CONTROL OF
THE REGION BY WEDNESDAY MORNING, AND KEEP THINGS DRY THROUGH THE
NIGHT. BY THURSDAY, A NEW SYSTEM WILL THREATEN THE REGION WITH THE
LIGHT SOUTHERLY FLOW BEGIN TO TAKE CONTROL. THE PROBLEM IS THAT THE
500 MB AND SFC LOWS STACK UP NEAR KMSP, AND THE MID LEVEL SUPPORT
FOR PRECIPITATION WEAKENS QUITE A BIT. TODAY'S RUN OF THE GFS AND
ECMWF HAVE WEAKENED QUITE A BIT AND THERE ARE SPORADIC QPF PRINTED
OUT. SO WILL LEAVE THE DAY DRY. BY FRIDAY, THE FILLING LOW WILL MOVE
OVER THE FORECAST AREA AND LIGHT SNOW OR FLURRIES WILL BE EXPECTED.
THE WINDS WILL BEGIN TO INCREASE ON THE BACK SIDE SO AM EXPECTING
THAT THERE WILL BE LAKE EFFECT SNOW AS WE HEAD INTO SATURDAY.
JSL
&&
.MARINE.../ISSUED AT 354 AM/
MARINE DISCUSSION AND CHANGES TO HEADLINES WILL BE UPDATED WITHIN
THE NEXT HOUR. EARLIER DISCUSSION FOLLOWS...
EXTREMELY GUSTY WINDS AND ROUGH SEAS EXPECTED ACROSS ALL NEARSHORE
WATERS TONIGHT AS STRONG LOW PRESSURE SLOWLY PULLS OFF TO THE
EAST. PROGS SUPPORT EASY GALES OVER ALL NEARSHORE WATERS...WITH
ISOLATED STORM FORCE WINDS CONTINUING FROM GRAND TRAVERSE LIGHT
AND POINTS SOUTH OVER NEARSHORE WATERS OF LAKE MICHIGAN (ALREADY
CONFIRMED...WITH GUSTS TO 49 KNOTS AND 48 KNOTS AT MANISTEE AND
GRAND TRAVERSE LIGHT TODAY). THUS...ALL CURRENT WARNING WILL
CONTINUE THROUGH MONDAY. SLIGHT RELAXATION IN THE PRESSURE
GRADIENT MAY ALLOW STORM WARNING ACROSS LAKE MICHIGAN TO BE
DROPPED LATER TONIGHT...BUT WILL PASS THIS CONCERN ALONG TO THE
INCOMING SHIFTS. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THROUGH
THE MID WEEK PERIOD.
MSB
&&
.AVIATION.../ISSUED AT 1150 PM/...VALID FOR 06Z TAFS
SNOW SHOWERS AND BLOWING SNOW (NORTHERLY WIND GUSTS OVER 30 KTS)
WILL CONTINUE TO IMPACT ALL TAF SITES THRU THE 24 HR PERIOD. MAINLY
MVFR CIGS AND MVFR/IFR VSBYS ARE EXPECTED AT PLN AND TVC. IFR/LIFR
CONDITIONS AT APN WILL GRADUALLY IMPROVE TO MVFR BY MONDAY
AFTERNOON.
RUNYAN
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR MIZ021-027-032.
WINTER STORM WARNING UNTIL NOON EST TODAY FOR MIZ018-020-024>026-
031.
WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR MIZ008-015.
LM...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-341-342.
STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LMZ344>346.
LH...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LHZ345>349.
LS...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LSZ321-322.
&&Hazardous weather outlook, Dec 12, 4:17 PM EST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 417 PM EST SUN DEC 12 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 131200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 417 PM EST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT A MAJOR WINTER STORM WILL CONTINUE TO IMPACT NORTHERN MICHIGAN TONIGHT. ACCUMULATING SNOWFALL...STRONG NORTH WINDS...AND WIDESPREAD BLOWING SNOW WILL MAKE FOR HAZARDOUS TRAVEL. WIND CHILLS WILL APPROACH DANGEROUS LEVELS IN SOME AREAS LATE TONIGHT. PLEASE SEE THE LATEST WINTER STORM AND BLIZZARD WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO MONDAY NIGHT...THOUGH WITH LIGHT ACCUMULATIONS. HOWEVER...WINDS WILL CONTINUE TO PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW ON MONDAY. GALE FORCE WINDS WILL CONTINUE ON ALL NEARSHORE WATERS MONDAY...WITH STORM FORCE WINDS EXPECTED ON PARTS OF LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON SNOWFALL AND WIND REPORTS TO THE NATIONAL WEATHER SERVICE. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:15 PM EST | Winter Weather Advisory | APX | Antrim, Kalkaska, Otsego, Wexford | 17 hr |
| Dec 13, 4:13 AM EST | Wind Chill Advisory | APX | 8 hr | |
| Dec 13, 2:34 PM EST | Winter Weather Advisory | APX | Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 14 hr |
| Dec 13, 4:12 PM EST | Small Craft Advisory | APX | 3 days |
Nearby
Winter Storm Warnings in Michigan, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.